I'm 15 years old and for 6 months now, I have a condition with my fingers (Ring finger and Thumb on Left hand, Pinky and Ring finger on Right Hand). Prior to that 6 months i had been using Ajax Mould remover on bathroom tiles, and i did not use gloves. Then I noticed a week after, the skin of my fingers started Peeling and cracking and sometimes they would split open and bleed and it would hurt alot! especially the skin is alot thinner than it used to be.
I've been to the Doctors on several occasions, i was suggested to use Derm Aid which contained Hydrocortisone 0.5-2.5%... I found that the problem was still not solved... and then i was suggested to use Cortic - DS 1% Ointment... I just found out that it has a skin thinning effect and i have been using it for 1 month already! I will stop applying it now.
Is there any suggestions? ... i wish i could go back in time to make sure I wore those gloves... Should i use a stronger hydrocortisone cream like Aristocort, Elocon? I have those lying around the home.
No, do not use a stronger hydrocortisone cream on skin that is already thin!!!
You honestly want to protect the fingers. Use soothing soaps. Avoid antibacterial soaps and any that are like detergent. Use creamy aloe vera soap or milk and honey pump soap. Consider using moisturizing lotion on your hands and wearing cotton gloves around the house. Use work gloves when doing any manual labor. I am sure you want to be all tough, but you need to let that skin heal and come back healthy.
I only started reading this and I thought it would be fine to apply Elocon so i applied it twice starting today already.. but from your advice i will stop.
And coincidently I have a Aloe Vera Cactus... I've been lathering my hands in the gel since this morning . Would that be fine? I will make sure that I must apply Moisturiser, lately i've been lazy and not caring about my hands at all because i thought there was no hope!
I will follow your advice from now on, and i'll let you know how my fingers turn out
Peeling and flaking fingertips can be due to contact dermatitis and contact with harsh detergents, soaps and lotions. Sometimes cold, dry air can cause peeling and dermatitis or fungal infections can also cause peeling.
Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. For mild-moderate symptoms a weak steroid may be used, whilst more severe cases require a higher-potency steroid.
Symptoms can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin. During the day, hydrate and protect hands with a protective and moisturizing cream. At night, repair them with creams formulated from glycolic acid—a must for improving skin texture and tone.
If still the symptoms do not improve then please get a clinical examination done by a dermatologist. Fungal infections and eczema have to be ruled out then. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.